Thunderstorm Wind, Clay
- When
- March 19, 6:00 PM EST to 6:15 PM EST
- Where
- Clay County, Keystone Hgts
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 29.783, -82.033
Large trees and power lines downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 19, 3:00 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EST WED MAR 19 2003 CURRENTLY...WV IMAGERY CONTINUES SHOWS DRY AIR ALOFT WITH UPR RIDGE AXIS ALONG THE EASTERN SEABOARD. CLOSED UPR LOW CONTINUES TO SPIN OVER THE PLAINS. AT THE SFC A WEAK BARELY NOTICIBLE BOUNDARY IS LINGERING ACRS THE CWA AND LOOKS TO RESIDE N OF JAX BUT S OF SSI PER WIND & DEW PT ANALYSIS. MOSAIC RADAR SHOWS ECSB ADVANCING INLAND WITH A FEW SHRA NOTED OVER THE AREA. A BREEZY DAY ACRS WITH TEMPS WARMING INTO THE LOWER 80S INLAND AND MID 70S COAST. DEW PTS ARE SUMMERLIKE...IN THE LOWER 70S. WILL INCLUDE CHC OF TSRA MAINLY FOR THE EVE HOURS ACRS FL AS THE LOWER LVLS ARE VERY UNSTABLE AND DUE TO THE PRESENCE OF THE PREVIOUSLY MENTIONED BOUNDARIES. WILL CONTINUE WITH CHC POPS OVERNIGHT FOR GA AS THIS IS AREA IS CLOSEST TO ENERGY ADVANCING DOWNSTREAM FROM THE STRONG STORM APPROACHING THE UPR MS VALLEY. SHORT TERM FORECAST...A VERY UNSTABLE AIRMASS WITH AFTN CAPES APPROACHING 2000-2800 J/KG AND LI/S OF -4 TO -6 WILL PERSIST THRU FRI AS THE CWA REMAINS IN THE WARM SECTOR OF THE APPROACHING COLD FRONT EXTENDING FROM THE AFOREMENTIONED SFC LOW. MODELS ARE IN GOOD AGREEMENT WRT TO THE TIMING AND THE DYNAMICS ASSOCIATED WITH THIS FRONT...BRINGING A SERIES OF UPR LVL PRE-FRONTAL IMPULSES OVER THE AREA FROM THE GOMEX AND AN 850MB JET OF NEAR 35 TO 40 KTS THRU EARLY FRI. BY 18Z FRI...THE COLD FRONT EXTENDS FROM KSSI TO KGNV...THEN CONTINUES A SSE PROGRESSION THRU THE CWA FRI NIGHT. WILL CONTINUE WITH SCT POPS ACRS THE FA THROUGH FRI...WITH THE HIGHEST POPS IN GA AND THE SUWANNEE VALLEY AREA. EHI/S ARE VERY IMPRESSIVE PER THE MESOETA THRU THE PERIOD WITH THE HIGHEST VALUES OF 2.0-2.9 ALONG THE EAST COAST FROM KSSI TO KSGJ THU AFTN. ALTHOUGH MEAN LAYER MOISTURE WILL BE LIMITED THU AS UPR LVL RIDGE AXIS EXIST THE EASTERN SEABOARD...BELIEVE WHEN SCT STORMS DO POP...THE GREATEST CONCERNS WILL BE STRONG WINDS. FRONT CONTINUES TO SAG ACRS CENTRAL FL SAT AS HIGH PRESS BUILDS INTO THE REGION FROM THE W. EXTENDED...GFS CONTINUES TO KEEP BULK OF MOISTURE ALONG THE LINGERING FRONTAL BOUNDARY OVER S FL LATE SUN INTO MON AS SFC HIGH PRESS BUILDS INTO THE N GULF COAST REGION. THE HIGH IS SHOWN TO SUPPRESS MOST PRECIP S OF THE CWA...BUT WITH A DECENT MID LVL TROUGH DIGGING INTO THE AREA WILL CONTINUE WITH SLIGHT CHC/LOW CHC POPS LATE SUN INTO MON. TUE WILL INCLUDE A SLIGHT CHC OF COASTAL SHRA AS SFC HIGH BUILDS N OF THE AREA. FLOW VEERS SE WED IN ADVANCE OF NEXT FRONTAL SYSTEM APPROACHING FROM THE W. TEMPS GENERALLY AOA CLIMO WITH HIGHS IN THE MID TO UPR 70S AND LOWS IN THE LWR 50S. MARINE...SCEC ACRS THE GA WATERS FOR TONIGHT. STILL BELIEVE SCA POSSIBLE THU WITH TIGHTENING PGRAD AHEAD OF APPROACHING COLD FRONT. FIRE WX...NO CONCERNS. CCF... FCSTID = 24 AMG 65 82 65 78 / 30 50 50 60 SSI 66 74 68 76 / 30 40 40 50 JAX 67 81 67 80 / 30 40 40 50 SGJ 69 79 69 79 / 30 30 30 40 GNV 68 86 67 82 / 30 30 40 50 OCF 69 86 67 82 / 30 30 30 50 .JAX... FL...NONE. GA...NONE. PUBLIC...BROYLES MARINE/FIRE WX...CARROLL
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...RIVER FLOODING CONTINUES ACROSS THE AREA... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... AREA RIVERS WILL CONTINUE ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. WARM MOIST UNSTABLE AIR...IN COMBINATION WITH A SEABREEZE AND AN OLD FRONTAL BOUNDARY TO PRODUCE ISOLATED STRONG THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND HAIL. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE POTENTIAL FOR SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS EXISTS THROUGH FRIDAY ACROSS THE FORECAST AREA. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. AREA RIVERS WILL LIKELY CONTINUE NEAR OR ABOVE FLOOD STAGE THROUGH THE PERIOD. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IN THEIR AREA IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
FLZ038-192240- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 501 PM EST WED MAR 19 2003 A STRONG THUNDERSTORM NEAR ANDALUSIA WILL PRODUCE HEAVY DOWNPOURS...GUSTY WINDS UP TO 50 MPH...AND FREQUENT LIGHTNING. AREAS AFFECTED WILL INCLUDE ANDALUSIA AND ESPANOLA. MOVEMENT IS TO THE NORTHEAST AT 25 MPH. MZ
FLZ033-192230- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 506 PM EST WED MAR 19 2003 ...STRONG THUNDERSTORMS WILL IMPACT ST JOHNS COUNTY THROUGH 530 PM... AT 506 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES WEST OF ST. AUGUSTINE SOUTH...OR ABOUT 4 MILES SOUTHWEST OF ST. AUGUSTINE... MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. AUGUSTINE SOUTH...ST. AUGUSTINE SHORES...ST. AUGUSTINE BEACH...BUTLER BEACH...VILANO BEACH... ANASTASIA AND SOUTH PONTE VEDRA BEACH THROUGH 530 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
FLZ037-192300- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 516 PM EST WED MAR 19 2003 A STRONG THUNDERSTORM NEAR OVER FLORAHOME...CARRAWAY...AND HOLLISTER WILL MOVE NORTHEAST PRODUCING HEAVY RAIN AND GUSTY WINDS UP TO 50 MPH WITH POSSIBLE MINOR WIND DAMAGE...AND FREQUENT LIGHTNING. SMALL HAIL MAY ALSO OCCUR. MZ
FLZ037-192300- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 516 PM EST WED MAR 19 2003 A STRONG THUNDERSTORM NEAR FLORAHOME...CARRAWAY...AND HOLLISTER WILL MOVE NORTHEAST PRODUCING HEAVY RAIN AND GUSTY WINDS UP TO 50 MPH WITH POSSIBLE MINOR WIND DAMAGE...AND FREQUENT LIGHTNING. SMALL HAIL MAY ALSO OCCUR. MZ
GAZ132-192315- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 529 PM EST WED MAR 19 2003 A STRONG THUNDERSTORM IS LOCATED NEAR AMBROSE. STRONG WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAIN AND FREQUENT LIGHTNING WILL OCCUR WITH HAIL POSSIBLE. MOVEMENT IS TO THE NORTHEAST AT 30 MPH. AREAS AFFECTED WILL INCLUDE AMBROSE TO PRIDGEN. MZ
FLZ032-033-037-192315- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 532 PM EST WED MAR 19 2003 ...STRONG THUNDERSTORMS WILL IMPACT CLAY...PUTNAM...AND ST JOHNS COUNTIES THROUGH 615 PM... AT 532 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES EAST OF FLORAHOME... OR ABOUT 9 MILES NORTH OF INTERLACHEN...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLORAHOME...CARRAWAY...BOSTWICK...PENNEY FARMS AND GREEN COVE SPRINGS THROUGH 615 PM EST. ADDITIONAL STORMS WILL BE OVER SOUTHERN ST JOHNS COUNTY AND NEAR THE COAST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
The Jacksonville radar (KJAX), 84 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees and power lines downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5341502.